Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 30, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 28, 2013, 10:58 PM CDT for Kendall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2013, 10:58 PM CDT (03:58 UTC)
- Expired
- Sep 29, 2013, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 4.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413
WGUS54 KEWX 290358
FFWEWX
TXC259-290700-
/O.NEW.KEWX.FF.W.0030.130929T0358Z-130929T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1058 PM CDT SAT SEP 28 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL KENDALL COUNTY...
* UNTIL 200 AM CDT.
* AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR INDICATED NEAR 2 INCH PER HOUR RAINFALL
RATES NEAR BOERNE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOERNE...BERGHEIM AND KREUTZBERG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 2985 9854 2976 9862 2972 9872 2974 9878
2986 9874
$$1 follow-up statement
045
WGUS74 KEWX 290537
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1237 AM CDT SUN SEP 29 2013
TXC259-290546-
/O.CAN.KEWX.FF.W.0030.000000T0000Z-130929T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENDALL TX-
1237 AM CDT SUN SEP 29 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
KENDALL COUNTY...
HEAVY RAIN IS NO LONGER FALLING OVER THE WARNED AREA. LIGHT RAIN IS
POSSIBLE THROUGH THE OVERNIGHT HOURS...BUT NO ADDITIONAL FLOODING IS
EXPECTED. ROADWAYS WILL REMAIN WET...AND POSSIBLY INUNDATED...FOR A
WHILE UNTIL THE RUNOFF RECEDES.
LAT...LON 2985 9854 2976 9862 2972 9872 2974 9878
2986 9874
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 6:54 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 28, 6:54 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 654 PM CDT SAT SEP 28 2013 .AVIATION... COLD FRONT AT 00Z LYING FROM NORTHEAST TEXAS SOUTHWEST THROUGH THE NORTHERN HILL COUNTRY TO THE MID RIO GRANDE PLAINS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR GENERALLY ALONG AND EAST OF THE FRONT AS IT SLIDES SLOWLY SOUTHEAST TONIGHT. MOSTLY VFR CLOUDS WITH CIGS AND VSBYS LOWERING TO MVFR THIS EVENING IN SHOWERS AND THUNDERSTORMS. MORE NUMEROUS SHOWERS AND STORMS WILL LINE THE FRONT AFTER DARK WITH WIDELY SCATTERED TO ISOLATED SHOWERS GENERALLY EAST OF THE FRONT. I-35 CORRIDOR TERMINALS VFR CLOUDS WITH SCATTERED SHOWERS AND THUNDERSTORMS LOCALLY LOWERING CIGS AND VSBYS TO MVFR CONDITIONS. MORE WIDESPREAD MVFR CIGS DEVELOPING BY MIDNIGHT WITH OCNL MVFR VSBYS IN LIGHT RAIN AND SHOWERS. MVFR CIGS IMPROVING TO VFR BY EARLY AFTERNOON. I-35 TERMINAL WINDS LIGHT SOUTHEAST TO EAST EARLY THIS EVENING BECOMING NORTH 5 TO 10 KTS AFTER MIDNIGHT. KDRT TERMINAL VFR CIGS BECOMING MVFR CIGS TOWARDS DAWN. BECOMING VFR BY LATE MORNING. NORTHWEST TO NORTH WINDS 5 TO 10 KTS. && .PREV DISCUSSION... /ISSUED 300 PM CDT SAT SEP 28 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... THIS AFTERNOON SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE OCCURRING ACROSS SOUTH CENTRAL TEXAS AS SFC HEATING DESTABILIZED THE TROPICAL AIRMASS. A COLD FRONT WAS ALSO MOVING SOUTHEAST AND HAD MOVED INTO THE EDWARDS PLATEAU. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS THE COLD FRONT SLOWLY SAGS SOUTHWARD PROVIDING THE FOCUS FOR CONVECTION. PWATS WILL BE AROUND 2 INCHES AS THE NORTHERN STREAM S/W TAPS INTO TROPICAL PACIFIC MOISTURE IN ADDITION TO THE LOW LEVEL GULF MOISTURE. THIS MEANS THAT LOCALLY HEAVY RAINFALL IS LIKELY. RAINFALL TOTALS WILL AVERAGE BETWEEN ONE QUARTER AND ONE HALF INCH WITH ISOLATED TOTALS OF 1 TO 3 INCHES POSSIBLE. DUE TO ONGOING DROUGHT CONDITIONS...ONLY MINOR FLOODING OF STREETS AND STREAMS IN URBAN AREAS IS EXPECTED DUE TO RUNOFF FROM IMPERVIOUS SURFACES. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY INTO SUNDAY NIGHT AS THE UPPER LEVEL TROF AXIS AND ATTENDANT FRONTAL BOUNDARY MOVE SLOWLY TOWARDS THE COAST. LOWS TONIGHT AND SUNDAY NIGHT WILL CONTINUE TO RUN ABOVE NORMAL. HIGHS ON SUNDAY WILL BE NEAR NORMAL DUE TO CLOUDS AND PCPN. LONG TERM (MONDAY THROUGH SATURDAY)... ISOLATED SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST ON MONDAY AS THE UPPER LEVEL TROF AXIS FINALLY SHIFTS TO THE SE OF OUR REGION. TUESDAY THROUGH WEDNESDAY WILL BE DRY AS A WEAK RIDGE ALOFT BUILDS WESTWARD FROM MEXICO. SEA-BREEZE SHOWERS RETURN ON THURSDAY AND FRIDAY AS A SFC LOW DEEPENS OVER THE TEXAS/OKLAHOMA PANHANDLES. ABOVE NORMAL TEMPERATURES WILL CONTINUE MONDAY THRU FRIDAY. THE FIRST STRONG COLD FRONT OF THE FALL SEASON WILL ARRIVE FRIDAY NIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL LIKELY ACCOMPANY THE FROPA. HIGHS ON SATURDAY OF NEXT WEEK WILL RANGE FROM THE UPPER 70S ACROSS THE HILL COUNTRY TO MID 80S SOUTHWEST WITH NORTHERLY WINDS ON 15 TO 20 MPH IN THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 88 71 89 71 / 80 60 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 72 87 69 88 68 / 70 60 30 20 10 NEW BRAUNFELS MUNI AIRPORT 73 88 70 89 69 / 60 50 20 20 10 BURNET MUNI AIRPORT 71 84 66 88 68 / 80 60 20 10 10 DEL RIO INTL AIRPORT 73 85 71 90 71 / 30 30 10 - - GEORGETOWN MUNI AIRPORT 72 85 67 88 68 / 80 60 20 20 10 HONDO MUNI AIRPORT 72 89 69 90 69 / 70 40 20 10 10 SAN MARCOS MUNI AIRPORT 73 88 69 88 68 / 70 50 30 20 10 LA GRANGE - FAYETTE REGIONAL 75 88 73 89 72 / 60 50 40 30 20 SAN ANTONIO INTL AIRPORT 75 88 71 89 72 / 70 50 20 20 10 STINSON MUNI AIRPORT 76 89 72 90 73 / 60 40 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...02 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Sep 28, 2:30 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 230 PM CDT SAT SEP 28 2013 TXZ171>173-183>194-202>209-217>225-228-291200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 230 PM CDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE ROCKIES WILL MOVE INTO THE UPPER MIDWEST. THIS SYSTEM WILL ENHANCE GULF MOISTURE ADVECTION ACROSS SOUTH CENTRAL TEXAS. THE DEEP MOISTURE ACROSS OUR AREA WILL COMBINE WITH AN APPROACHING COLD FRONT TO PROMOTE THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY THROUGH EARLY SUNDAY. THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE TONIGHT THROUGH EARLY SUNDAY. DUE TO THE MOIST AIRMASS SPREAD OVER OUR AREA...LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL TOTALS FOR TODAY THROUGH SUNDAY ARE EXPECTED TO BE ONE INCH OR LESS...BUT A FEW LOCATIONS MAY SEE ONE TO THREE INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE SUNDAY MORNING WITH RAIN CHANCES BEGINNING TO DECREASE DURING SUNDAY AFTERNOON. SLIGHT CHANCES FOR RAIN WILL CONTINUE ON MONDAY AS THE WEAK COLD FRONT WASHES OUT OVER THE COASTAL PLAINS/UPPER TEXAS COAST. WEAK HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK WITH NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:40 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Sep 28, 11:16 PM CDT | Flash Flood Warning | EWX | Bastrop, Lee, Travis, Williamson | 3 hr |
| Sep 29, 1:48 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 5 hr |
| Sep 29, 1:56 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Sep 29, 2:00 AM CDT | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 10 more | 5 hr |
| Sep 29, 3:21 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 3 hr |
| Sep 29, 4:25 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 2 hr |
| Sep 29, 5:20 AM CDT | Areal Flood Advisory | EWX | Bexar, Wilson | 2 hr |
| Sep 29, 6:39 AM CDT | Areal Flood Advisory | EWX | Lee | 111 min |
| Sep 29, 10:35 AM CDT | River Flood Warning | EWX | Karnes | 10 hr |
| Sep 29, 10:42 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 105 min |
| Sep 29, 10:42 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 105 min |
| Sep 29, 10:42 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 105 min |
| Sep 29, 10:42 AM CDT | River Flood Warning | EWX | Gonzales | 10 hr |
| Sep 29, 1:19 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 8 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.